MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/170/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/170/150; PERIPHERAL DILATATION CATHETER
Model Number 366137
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 balloon catheter was selected for the treatment of a calcified lesion.After lesion crossing and positioning the passeo-18 balloon could not be inflated and a pinhole was suspected.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the device is well cleaned and the entire middle part of the balloon is missing.This is contrary to the pictures provided by the local staff in which the middle part balloon is still present.Due to the state of the device, presence of a balloon pinhole cannot be confirmed.Further investigation with regards to the reported complaint event is not possible.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of both a pressure and a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.Due to the state of the returned device a final root cause could not be established.

Brand Name
PASSEO-18 2/170/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9158910
Report Number1028232-2019-04352
Device Sequence Number16606518
Product Code LIT
UDI-Device Identifier07640130414792
UDI-Public07640130414792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number366137
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07172045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1